I started using Monixidil 5% two times a day combined with Nizoral shampoo 3xweek about two and a half months ago. I also added Propecia to my thinning hair treatment about a month ago. I started experiencing shedding about a month and a half ago and still I am shedding; my dermatolgist did not see anything wrong with my scalp by the time she Rx propecia. Is shedding normal under treatment for this long? The Monoxidil has irritaded my scalp which also seems to be part of treatment but I decided to take a 10 day brake which ends today (11/18/06) so I started using it again. The irritation has ended…so far and the Nizoral definetly helps.
I started the treatment as prevention, I am 43 and thinning but now I am questioning my decision because of the excessive shedding.
May you please offer some advice? When should I expect improvement on the shedding? Are those follicles still intact? My biggest fear is that I have caused more damage than good. Thanks for your help.
Shedding is occasionally reported when starting minoxidil or Propecia (finasteride 1mg). You must wait out the period until the shedding stops (about 3-4 months). This appears to be an acceleration of the hair cycle before the better growth kicks in. Your reaction to minoxidil indicates that you may not be able to take it. Some people get considerable irritation from it.